Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 35, NWS Louisville, KY

June 11, 2009Barren County, Metcalfe County, Monroe County, Kentucky

NWS Louisville, KY issued this tornado warning at Jun 11, 2009, 7:39 PM CDT for Barren County, Metcalfe County, Monroe County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 7:39 PM CDT (00:39 UTC)
Expired
Jun 11, 2009, 8:15 PM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Barren County, KY, Metcalfe County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:50 PM CDTHAIL 0.72 E Glasgow, KYREPORTED AT MILE MARKER 16 ON THE CUMBERLAND PARKWAY.
Jun 11, 8:01 PM CDTTORNADO3 Sw Beaumont, KYAN EF 1 TORNADO WAS FOUND ALONG AN INTERMITTENT AND SHORT 1.3 MILE TRACK BEGINNING 1.2 MILES WNW OF THE TOWN OF CYCLONE IN SOUTHERN METCALFE COUNTY UNTIL IT LIFTED 0.3 MILES SOUTH OF CYCLONE IN NORTHERN MONROE COUNTY. THE TORNADO ONLY LASTED ABOUT 3 MINUTES...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:47 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 120039
TORLMK
KYC009-169-171-120115-
/O.NEW.KLMK.TO.W.0035.090612T0039Z-090612T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM CDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM CDT...

* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLASGOW
  MUNICIPAL AIRPORT...MOVING SOUTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  LECTA AROUND 745 PM CDT...
  ROSEVILLE AROUND 750 PM CDT...
  TEMPLE HILL AND EIGHTY EIGHT AROUND 800 PM CDT...
  SUMMER SHADE AND MT. HERMAN AROUND 810 PM CDT...

RESIDENTS OF GLASGOW SHOULD BE IN SAFE SHELTER RIGHT NOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3691 8559 3676 8576 3695 8603 3711 8601
TIME...MOT...LOC 0039Z 308DEG 26KT 3699 8595

$$

13
3 follow-up statements
000 
WWUS53 KLMK 120051
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM CDT THU JUN 11 2009

KYC009-169-171-120115-
/O.CON.KLMK.TO.W.0035.000000T0000Z-090612T0115Z/
METCALFE KY-BARREN KY-MONROE KY-
751 PM CDT THU JUN 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN
MONROE...EASTERN BARREN AND SOUTHWESTERN METCALFE COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST NORTH OF TEMPLE 
HILL...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  MT. HERMAN AND SUMMER SHADE AROUND 800 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

&&

LAT...LON 3689 8561 3676 8576 3687 8591 3697 8582
TIME...MOT...LOC 0051Z 308DEG 26KT 3689 8583

$$

13
000 
WWUS53 KLMK 120101
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM CDT THU JUN 11 2009

KYC009-169-171-120115-
/O.CON.KLMK.TO.W.0035.000000T0000Z-090612T0115Z/
METCALFE KY-BARREN KY-MONROE KY-
801 PM CDT THU JUN 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN
MONROE...SOUTHEASTERN BARREN AND SOUTHWESTERN METCALFE COUNTIES...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NORTH OF MT. 
HERMAN...OR WHERE MONROE...BARREN...AND METCALFE COUNTIES 
MEET...MOVING SOUTHEAST AT 25 MPH.

THE TORNADO WILL BE IN THE VICINITY OF...
  SUMMER SHADE AND MOUNT HERMAN AROUND 805 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3685 8589 3694 8575 3689 8561 3676 8576
TIME...MOT...LOC 0100Z 299DEG 23KT 3685 8575

$$

13
000 
WWUS53 KLMK 120112 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM CDT THU JUN 11 2009

KYC009-169-171-120121-
/O.EXP.KLMK.TO.W.0035.000000T0000Z-090612T0115Z/
METCALFE KY-BARREN KY-MONROE KY-
812 PM CDT THU JUN 11 2009

...THE TORNADO WARNING FOR NORTHERN MONROE...SOUTHEASTERN BARREN AND
SOUTHWESTERN METCALFE COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM THAT PROMPTED THE WARNING NO LONGER APPEARED TO BE 
GENERATING A TORNADO.

HOWEVER A SEVERE THUNDERSTORM WARNING CONTINUES IN EFFECT FOR 
SOUTHWESTERN METCALFE COUNTY AND ALL OF MONROE COUNTY UNTIL 845 PM 
CDT...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3685 8589 3694 8575 3689 8561 3676 8576
TIME...MOT...LOC 0111Z 299DEG 23KT 3681 8567

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:00 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 11, 6:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT THU JUN 11 2009

.UPDATE FOR 00Z TAFS...

SHORT TERM (TNGT AND FRI)...

SHRTWV TROF/LEADING EDGE OF DRYING IN WATER VAPOR IMAGERY...
CURRENTLY EXTENDING FROM CNTRL INDIANA TO CENTRAL KY WITH SLOWLY
WEAKENING...BUT RAPIDLY MOVG MCS IN THE ERN 1/2 OF OUR FA. THERE ARE
NO SVR STMS WITHIN MCS...JUST HEAVY RAINMAKERS...THAT SHUD EXIT TO
THE EAST BY LATE AFTN. UPSTREAM...IN WAKE OF TROF PASSAGE...
PRECIPITABLE WATER VALUES HAD DROPPED TO ABOUT 1.5...HAD BEEN ARND 2
INCHES...AND SCT TSTMS WERE DEVELOPING WITH HEATING...WHERE SB CAPES
HAD RISEN TO ABOUT 2500 J/KG. BASED ON FCST SOUNDINGS SHOWING AN
INFLUX OF MUCH DRIER AIR IN THE MID LEVELS...THESE STORMS COULD BE
BOTH HIGH WIND AND HAIL PRODUCERS...BUT SHOULD REMAIN SCT IN NATURE.
OUR LOCAL WRF SHOWS THE CURRENT TSTM AREAS VERY WELL IN OUR ERN FA
AND ACRS IL/SW INDIANA AND WILL FOLLOW...AT LEAST FOR TNGT...FOR
THIS FCST.

BASED ON THIS AND UPSTREAM RADAR...WOULD EXPECT SCT STORMS TO REACH
IN THE LOUISVILLE AND BOWLING GREEN VCNTYS BY 20Z AND LEX BY 00Z.
THINK COVERAGE/STRENGTH OF STORMS SHUD BE GREATEST ARND 00Z...THEN
BEGIN TO WANE WITH PASSING UPR LEVEL SUPPORT/INSTABILITY.

WILL FOLLOW PREV FCST WITH SCT POP TERMINOLOGY THIS EVE FOR OUR
ENTIRE FA...THEN END CHCS ACRS THE NORTH...KEEP SLGT CHC IN THE
SOUTH AFTER MIDNIGHT AS WEAK CDFNT SAGS SEWD.

STARTING FRIDAY...FRONT SHOULD BE POSITIONED SOUTHEAST OF OUR FA
...BUT WILL HOLD ONTO SLIGHT CHC POPS ACROSS THE SERN CWA EARLY AND
KEEP CONDITIONS DRY THEREAFTER. WITH THE FRONT JUST TO THE SOUTH OF
THE CWA...SHOWERS AND STORMS MAY DEVELOP ALONG THE BOUNDARY FRIDAY
AFTERNOON CLOSE TO THE TN/KY BORDER. FOR NOW...WILL LEAVE IT DRY
IN THE SOUTH...CONSISTENT WITH PREVIOUS FCST.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH MONDAY NIGHT...

FAIRLY FLAT UPPER LEVEL FLOW IS EXPECTED AT THE BEGINNING OF THE
PD.  AS MID-LEVEL RIDGE BEGINS TO DEVELOP ACROSS TEXAS...UPPER FLOW
WILL BECOME MORE NORTHWESTERLY WITH TIME.  SFC FRONTAL BOUNDARY THAT
WE HAVE BEEN DEALING WITH IN THE LAST FEW DAYS WILL PUSH SOUTH OF
THE REGION AND THEN RETREAT BACK TO THE NORTHEAST DURING THE PD.
THESE FEATURES ALONG WITH SEVERAL WAVES RIDING THROUGH WITHIN THE
MEAN FLOW SUGGEST MORE CHANCES OF SHOWER AND STORMS ACROSS THE AREA.

TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AS THE NUMERICAL
MODELS OFTEN STRUGGLE WITH THESE FEATURES.  AS FLOW BECOMES
NORTHWESTERLY...COMBINATION OF DAYTIME HEATING WILL LIKELY RESULT IN
SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS.  FROM A
MODEL SOLUTION PERSPECTIVE...THE BEST CHANCES FOR SHOWERS AND STORMS
LOOKS TO BE ON SUNDAY WHEN A PERTURBATION IS FCST TO MOVE SOUTHEAST
THROUGH THE REGION.  AS I ALLUDED TO IN YESTERDAYS DISCUSSION...FROM
A PATTERN RECOGNITION STANDPOINT...WERE GOING TO BE IN THE
NORTHWEST FLOW WITH SEVERAL CHANCES OF SEEING A COUPLE OF MCSS
COMING DOWN THE PIKE.  THIS MAY RESULT IN HIGH WATER ISSUES OVER
TIME...SHOULD THESE FEATURES TRACK OVER THE SAME AREA.

GIVEN THE LOW CONFIDENCE IN TIMING OF THE INDIVIDUAL WAVES...HAVE
GENERALLY PUT IN A DIURNAL CURVE FOR POPS...WITH THE HIGHEST CHANCES
IN THE AFTERNOON/EVENING AND DRIER CONDITIONS DURING THE LATE NIGHT
AND EARLY MORNING HOURS.  TEMPERATURES WILL BE NEAR NORMAL THROUGH
THE PD WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE
MID TO UPPER 60S.  GENERALLY STUCK CLOSE THE THE ENSEMBLE MEAN FOR
TEMPS...WHICH IS GOOD AGREEMENT WITH THE PREVIOUS FCST.

TUESDAY THROUGH THURSDAY...

CONSENSUS OF THE LONG RANGE DETERMINISTIC AND ENSEMBLE SOLUTIONS
CONTINUE TO AGREE ON DEVELOPING A LARGE MID LEVEL RIDGE ACROSS THE
MID-MISSISSIPPI VALLEY.  THIS RIDGE IS FCST TO MOVE EASTWARD WITH
TIME AND INTO THE OHIO VALLEY TOWARD THE END OF THE PD.  MUCH OF KY
WILL BE IN THE NE PERIPHERY OF THIS RIDGE ON TUESDAY.  SEVERAL
DISTURBANCES ARE PROGGED TO MOVE WITHIN THE FLOW SETTING THE STAGE
FOR SEVERAL ROUNDS/CLUSTERS OF STORMS TO MOVE THROUGH THE REGION.
THE BEST CHANCE LOOKS TO BE TUESDAY AS A WAVE DROPS THROUGH.  AFTER
THAT...THE RIDGE AXIS GETS INTO THE REGION PUSHING THE STORM TRACK
TO OUR EAST AND NORTHEAST.  LEANED HEAVILY ON A 50/50 BLEND OF THE
GFS AND EURO HERE AS THEY ARE IN PRETTY GOOD AGREEMENT...BUT AS
USUAL...THERE IS SOME TIMING DIFFERENCES WITH RESPECT TO THE WAVES
COMING THROUGH ON TUES.  PLAN ON KEEPING WED/THU DRY AT THIS POINT.
TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE
80S AND LOWS IN THE UPPER 60S.  HIGHS IN THE UPPER 80S TO AROUND 90
ARE POSSIBLE BY WED/THU DEEPENING ON HOW FAR THE RIDGE BUILDS INTO
THE AREA.

&&

.AVIATION (12/00Z TAFS)...

CLUSTER OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL
KENTUCKY WILL CONTINE THROUGH AT LEAT 06Z. THESE STROMS WILL BE
CAPABLE OF PRODUCING WINDS TO 45 MPH... GOLF BALL SIZE HAIL... AND
VERY HEAVY RAIN REDUCING VSBYS TO LESS THAN 1/2 MILE. AFTER 06Z A
WEAK FRONT SHOULD DROP SOUTH TO THE KY/TN BORDER WHICH WILL END THE
PRECIPITATION ACROSS THE REGION HOWEVER I EXPECT IFR CIGS THROUGH
15Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...KIRKPATRICK
LONG TERM....MRJ
AVIATION.....JA
Hazardous weather outlook, Jun 11, 5:05 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT THU JUN 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT (245 PM CDT) THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK ARA THIS
EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS... HAIL
TO 1 INCH ... DANGEROUS CLOUD TO GROUND LIGHTNING... AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST SECTIONS OF
THE OUTLOOK AREA FRIDAY.

THE LATEST FORECASTS INDICATE THAT A CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EXISTS FROM SATURDAY THROUGH TUESDAY.  ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS...GUSTY
WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY CASES OF FLOODING...STRONG
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

DK/MJ/JA

In the hours before

Special weather statement, Jun 11, 6:44 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT THU JUN 11 2009

KYZ027-061>063-071-120030-
BUTLER-EDMONSON-GRAYSON-HART-WARREN-
644 PM CDT THU JUN 11 2009

...STORMS WITH TORRENTIAL RAIN MOVING INTO SOUTHERN KENTUCKY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF MUNFORDVILLE
TO 12 MILES WEST OF BROWNSVILLE TO 6 MILES EAST OF GREENVILLE...
MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR...SMALL HAIL...AND STRONG GUSTY WINDS OF
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MUNFORDVILLE AROUND 715 PM CDT.

THESE STORMS WILL BE...
  NEAR SWEEDEN AROUND 650 PM CDT.
  NEAR WOODBURY AROUND 655 PM CDT.
  NEAR PRICEVILLE AROUND 700 PM CDT.
  NEAR KESSINGER AROUND 705 PM CDT.
  NEAR RIVERSIDE AROUND 710 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT.

&&

13
Local storm report, Jun 11, 7:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             5 NNE SUGAR GROVE       37.15N  86.63W
06/11/2009  E0.75 INCH       BUTLER             KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK0900516

MRC
Local storm report, Jun 11, 7:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     5 S BROWNSVILLE         37.12N  86.26W
06/11/2009                   EDMONSON           KY   LAW ENFORCEMENT

            TREES DOWN AND TRAILER BLOWN OVER

&&

EVENT NUMBER LMK0900517

RL
Local storm report, Jun 11, 7:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     11 W GLASGOW            37.00N  86.12W
06/11/2009  M74 MPH          BARREN             KY   MESONET

            KENTUCKY MESONET SITE.

&&

EVENT NUMBER LMK0900518

MRC
Local storm report, Jun 11, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     5 NE SMITHS GROVE       37.10N  86.14W
06/11/2009                   EDMONSON           KY   AMATEUR RADIO

            NEAR THE INTERSECTION OF US 31W AND HIGHWAY 259...HEAVY
            DAMAGE TO A FARMHOUSE. A BARN WAS DAMAGED. NUMEROUS
            TREES WERE DOWN BLOCKING HIGHWAY 31W.

&&

EVENT NUMBER LMK0900519

MRC
Local storm report, Jun 11, 7:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT THU JUN 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     3 SW HAYWOOD            36.92N  86.01W
06/11/2009                   BARREN             KY   FIRE DEPT/RESCUE

            TREE DOWN ON HIGHWAY 31E

&&

EVENT NUMBER LMK0900520

SULLIVAN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Green, Hart, Warren118 min
Jun 11, 7:16 PM CDTTornado WarningLMKBarren, Edmonson, Warren44 min
Jun 11, 7:23 PM CDTTornado WarningLMKBarren, Green, Hart, Metcalfe37 min
Jun 11, 7:35 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson40 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Green, Metcalfe34 min
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe36 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningLMKClinton27 min
Jun 11, 9:01 PM CDTTornado WarningLMKCumberland14 min
Jun 12, 10:22 AM CDTRiver Flood WarningLMKButler, Warren23 hr
Jun 12, 11:28 AM CDTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio36 hr

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.